For those who have used visanne, how long does it take for it to be effective in relieving pain?

I have used GnRH agonist injections and did get relief but afterwards pain came back. I was on another progestin preparation, orgametril, 5mg twice daily. I was told by my gynaecologist to take 3 tablets daily but it made me sick and weak, so I opted to take 2 a day and the pain varied from day to day, some days less, some days just intolerable, I came across visanne on the Internet and had some brought over from Switzerland and Canada as its not available in my region, first day of taking visanne, I felt good and no pain but 2nd day pain and on 4th day my periods came back after 4 months. Orgametril tablets prevented my periods but with visanne I got it back. I'm patiently taking visanne now for the last 12 days, waiting for relief. It would be nice to know from those who have used visanne for longer periods, how long it took for them to get relief

7 Replies

oldestnewest
  • I couldnt tolerate visanne, actually I cant tolerate any hormones at all, I get all nasty side effects including severe acid reflux.

    I know though it can bring breakthrough bleeding, and the dose needs to be adjusted from your doctor. Maybe you are not taking enough of it or it might not work properly for you.

    You could always take it and go to see your doctor and he can give you some advice regarding dosage.

    Keep in mind as well, that it is not considered safe contraception as other pills, its mostly designed for endo. xx

  • Hi Sheu9

    Sorry to hear that you are having a bad time.

    I have to say I am a little concerned that you appear to be self- medicating. Visanne is not available in the UK as we have been led to undersand that Bayer were unable/unwilling to produce the level of clinical trial evidence required by the NICE standards. Other countries have different standards but NICE do not place these requirements on companies without good reason. Therefore if you are in the UK I presume you have not been prescribed this via your healthcare professional.

    I would urge you to go back to your doctor or consultant so that you can be prescribed medication under supervision.

    Good luck

    Helen

  • Thanks Helen for your concern and response. I am a doctor though not a Gynaecologist. I am 48 years old and just waiting for menopause to perhaps put an end to my pain. The only thing that gave me long term relief from pain was GnrH agonist injections. But can't take this long term because it causes osteoporosis. My Gynaecologist prescribes orgametril tablets 5mg three times daily, which was impossible for me to take, I cut down and took two a day, didn't help. Other option she offered was total hysterectomy and removal of both my ovaries, which at one point I almost agreed to because of the excruciating pain. But this same doctor at first had told me that since I had received so much of hormone therapy I would be into menopause sooner than most, so might as well wait for that. So what are my options actually? Go for surgery or stay with the pills that make me sick! I read extensively on visanne. It's approved in most of Europe, Canada, Japan and Australia . And there are women out there saying they are getting relief from this. It is 4th generation progestin and made specifically for endometriosis. In the USA they are using this dienogest( visanne ) along with estrogen combo for birth control. It's called natazia. So dienogest can't be an unsafe drug, as I understand it. My question was to those having used it, how long it took to work. It's like 20 days now that I'm using it myself and I do seem to be getting benifit. Pain not totally gone but is less, much less than before. I don't live in England. I'm in a part of the world where dienogest, visanne not yet available, I will talk to my Gynae about this, when she returns from her trip abroad . Thanks

  • I'm into halfway through my second month of visanne and my pain was cut in half as far as the number of days are concerned. I started it on day one and it prolonged my period for about 12 days followed by about 5 days of spotting. Then my periods stopped altogether and the pain minimized greatly.

  • Hello,

    I have been on Lupron Depot for over 2 years for my endo that has also reached my lung. I now have osteopenia on my left hip due to the Lupron and so am trying to find a way out. I have tried a lot of meds also Visanne and felt really sick on it as with all the others. My head was very "cloudy", I was really tired, like a zombie with huge bloating. However after a few months, I am trying it again. I have been on it for 2 days and so far I am feeling ok. Crossing my fingers this works out for me. Please keep me posted on your progress crossing my fingers for you too! good luck

  • I'm not sure about it yet. Visanne was only released to the public a few months ago. It cost $70 for a 28 pack, I've had 1 tablet for 16 days and am constantly bleeding, constant dull achy pain along with the nausea, bloating, sore back. So I'm even asking the question.. How long should I give it? I also have the mirena in and feel like that's doing nothing. The best I ever felt was on Zoladex and the pill, 6 months of bliss until I was told the government will only allow 6 months of subsidy of that, instead of that costing $38.70 per monthly dose it would cost $400 per dose.

    It's not fair, we just want to not feel like crap everyday!!

  • I am 37 years old and I was diagnosed with endo 13 years ago, however I had the symptoms since I was a teenager, maybe 15 or 16

    I had a surgery 13 years ago and afterwards I tried many medications including lupron and other GnrH agonists.

    Honestly, the surgery didn't elevate the pain although chocolate cysts were removed and mobilization of the pelvis and surrounding organs was achieved. Also neither did the GnrH agonists relief the pain or any other medication I tried.

    I was living on analgesics and NSAIDs and sometimes they didn't work as well

    However, around a year ago I started Visanne and I noticed an immediate effect within the first weak which continued to progress throughout the following months. Somedays I don't have any pain and other days I have mild pain that I can tolerate and few days per months I have moderate pain which can be easily elevated with NSAIDs. I started taking it during my period, the next period was almost spotting, and the periods stopped ever since. I should note that I used to have severe to intolerable pain before; to the extent of doubling and tripling the allowed pain killer dose just for the pain to be tolerable and sometimes it also failed.

    I should have checked back with my doctor after six months but I didn't, I will be visiting my dr these days for follow up.

    Enhanced quality of life reached around 80% after a couple of moths and this was the only medication that worked with me.

    I live in Egypt, and visanne is approved and sold here.

You may also like...